Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 129, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2001, 11:14 PM CDT for Boyd County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 2, 2001, 11:14 PM CDT (04:14 UTC)
- Expired
- Jul 2, 2001, 11:45 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Boyd County, NE
The radar
The Sioux Falls radar (KFSD), 167 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525 WUUS53 KLBF 030414 SVRLBF NEC015-030445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1114 PM CDT MON JUL 2 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1145 PM CDT * AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF BRISTOW...OR ABOUT 6 MILES EAST OF SPENCER...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES NORTH OF LYNCH AROUND 1125 PM CDT 4 MILES NORTH OF MONOWI AROUND 1145 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR NORTHWESTERN NEBRASKA. LAT...LON 4299 9874 4281 9873 4277 9831 4300 9832 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:40 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 2, 7:40 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT MON JUL 2 2001 HAVE UPDATED THE ANW AND O'NEILL ZONES FOR SCATTERED THUNDERSTORMS. SFC ANALYSIS SHOWS DISTINCT WM FRONT FROM JUST SOUTH OF MHN TO JUST SOUTH OF ONL. WW WILL BE ISSUED SHORTLY WITH MAIN FOCUS FOR SVR AND HEAVY RAINFALL ACROSS THE FRONT OVER BLAINE...LOUP...GARFIELD AND WHEELER COUNTY. .LBF...NONE. KAR
In the hours before
Local storm report, Jul 2, 9:39 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
939 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 8 ENE CHAMBERS NE 1.00 INCH HAIL
07/02/01 HOLT REPORTED BY SPOTTERS
JZLocal storm report, Jul 2, 9:51 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
951 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 10 WSW SARGENT NE .75 INCH HAIL
07/02/01 CUSTER REPORTED BY SPOTTERS
0935 PM 6 W SARGENT NE 1.00 INCH HAIL
07/02/01 CUSTER REPORTED BY SPOTTERSp
JMLocal storm report, Jul 2, 10:02 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1002 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM 4 NE LYNCH NE 1.50 INCH HAIL
07/02/01 BOYD REPORTED BY SPOTTERS
JZLocal storm report, Jul 2, 10:24 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1024 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 1 W EWING NE 1.00 INCH HAIL
07/02/01 HOLT REPORTED BY SPOTTERS
JZSpecial weather statement, Jul 2, 11:00 PM CDT, 14 minutes before
NEZ004-022>025-035>037-056>059-069>071-030430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1100 PM CDT MON JUL 2 2001 ...SEVERE THUNDERSTORM WATCH #497 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR PORTIONS OF WESTERN NEBRASKA. THE WATCH IS NO LONGER IN EFFECT FOR SHERIDAN... GARDEN...DEUEL...CHERRY...GRANT...HOOKER...THOMAS...ARTHUR... MCPHERSON...LOGAN...KEITH...PERKINS...LINCOLN...CHASE...HAYES...AND FRONTIER COUNTIES. THE SEVERE WEATHER THREAT HAS ENDED FOR TONIGHT. KAR
Local storm report, Jul 2, 11:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1112 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 PM WOOD LAKE NE 1.75 INCH HAIL
07/02/01 CHERRY REPORTED BY SPOTTERS
JZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 48 min |
| Jul 2, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 52 min |
| Jul 2, 8:00 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 45 min |
| Jul 2, 8:11 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 64 min |
| Jul 2, 8:31 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 59 min |
| Jul 2, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 55 min |
| Jul 2, 9:26 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 64 min |
| Jul 2, 9:30 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| Jul 2, 9:49 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 41 min |
| Jul 2, 10:31 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 59 min |
| Jul 2, 10:32 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 43 min |
| Jul 2, 10:46 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Jul 2, 11:15 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 45 min |
| Jul 2, 11:26 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 64 min |
| Jul 2, 11:48 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 42 min |
| Jul 3, 12:23 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 67 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.